# SDR 95ZZZX6552

- Difficulty date: November 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N505RD
- Make and model: Mooney M20M
- Aircraft serial: 270143
- Engine: Lyc TIO540AF1A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Guide
- Part number: 77160S
- Condition: Excess Wear
- Location: Nr 3  Exh Valve
- Part time: 281 hours
- Stage of operation: IN
- Nature of condition: E, R
- Precautionary procedure: K

## Discrepancy

PILOT EXPERIENCED ROUGH ENGINE ON RUN-UP.  PERFORMED COMPRESSION TEST AND FOUND CYLINDER NR 3 HAD ZERO COMPRESSION.  UPON REMOVAL OF CYLINDER, FOUND EXHAUST VALVE MISSING APPROX ONE-THIRD OF FACE AREA.  FURTHER INSP REVEALED EXCESSIVE WEAR OF GUIDE.  OTHER FIVE CYLINDERS HAD EXCESSIVE GUIDE WEAR ALSO.  LYCOMING SB NR SB503 ISSUED IN 1992 CALLS FOR REPLACEMENT OF EXHAUST GUIDES WITH NEW P/N LW-19001 FOR ENGINE S/N'S THROUGH L-9293-61A.  AFFECTED CYLINDERS FALL OUTSIDE OF THIS S/N RANGE.
